How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Muneeb Ali Your Own Question
Dr. Muneeb Ali
Dr. Muneeb Ali, Intensivist
Category: Eye
Satisfied Customers: 3115
Experience:  MBBS, MD, MCCM.Currently working in Critical Care Medicine with 10 year experience in Medicine
22950887
Type Your Eye Question Here...
Dr. Muneeb Ali is online now
A new question is answered every 9 seconds

I woke up yesterday with a pounding headache in my right

Customer Question

Hello I woke up yesterday with a pounding headache in my right temple and it was pitch black in my right eye for about 30 to 40 seconds
JA: When was the last time you had your eyes checked? In general, how has your vision been lately?
Customer: About 1 and a half. Vision ok. Use reading glasses
JA: Anything else in your medical history you think the doctor should know?
Customer: No other than I had a sinus infection about a month ago.
Submitted: 2 months ago.
Category: Eye
Expert:  Dr. Muneeb Ali replied 2 months ago.

Hi,

Im sorry to hear about your symptoms. Can i ask your age and gender? Did you have any sensitivity to light before the headache? Any other medical conditions or medications?

Expert:  Dr. Muneeb Ali replied 2 months ago.

Since you seem to be offline ill leave a response here which we can discuss later

Well from what you are describing there are a couple of conditions which can cause this sort of pain in your case, the first one which springs to mind is that you could have had an attack of Migraine, which can cause pain on one side of the head as well as transient vision loss as well as flashing lights in front of the eyes. This can be easily treated with the help of simple OTC drugs like excredin and if needed can also be treated with triptan drugs. Another cause of this can be temporal arteritis, which is a condition in which the main artery over the temple is inflammed and can cause pain as well as blurring of vision and also transient loss of vision as well. This is an emergency and requires treatment immediately with steroids.

A nother cause of this sort of pain and vision loss can be associated with a small blood clot in the brain especially if it was associated with numbness of weakness in the limbs at any time. If this was the case then you would need an immediate MRI of the brain as well as a complete physical examination.

Now the loss of vision is concerning and i would strongly suggest that you have this evaluated by visiting the ER or the urgent care center ASAP.

Do you have any more questions?

Please leave a POSITIVE rating by clicking on the stars above, until you do i am not compensated for my time. You can continue to ask follow-up questions even after the POSITIVE rating. You can also ask questions from me directly by going on the link below,

http://www.justanswer.com/medical/expert-dr-muneeb-ali/

Expert:  Dr. Muneeb Ali replied 2 months ago.

Would you like to know anything else? If done for now, please remember to leave a positive rating as that is the only way we are compensated for our time spent helping you. You can continue to ask follow-up questions even after the rating.